Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 10, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 24, 2012, 3:29 PM EST for 5 counties in Georgia. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2012, 3:29 PM EST (20:29 UTC)
- Expired
- Feb 24, 2012, 4:15 PM EST
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Appling County, GA, Bacon County, GA, Pierce County, GA, Ware County, GA, Wayne County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 3:30 PM EST | TSTM WND DMG | 2 Sw Alma, GA | 2 TREES DOWN AND PEA SIZE HAIL ON MEADOW ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 12:04 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 593 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
674
WUUS52 KJAX 242029
SVRJAX
GAC001-005-229-299-305-242115-
/O.NEW.KJAX.SV.W.0010.120224T2029Z-120224T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
329 PM EST FRI FEB 24 2012
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WAYNE COUNTY IN SOUTHEAST GEORGIA
EXTREME NORTHERN WARE COUNTY IN SOUTHEAST GEORGIA
EXTREME NORTHERN PIERCE COUNTY IN SOUTHEAST GEORGIA
SOUTHERN APPLING COUNTY IN SOUTHEAST GEORGIA
BACON COUNTY IN SOUTHEAST GEORGIA
* UNTIL 415 PM EST
* AT 329 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ALMA...AND MOVING EAST AT 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SURRENCY...ODUM...JESUP AND DOCTORTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
SOUTHEAST GEORGIA.
&&
LAT...LON 3179 8195 3176 8194 3176 8191 3173 8190
3171 8187 3167 8184 3166 8181 3163 8177
3162 8177 3144 8250 3160 8258 3180 8197
TIME...MOT...LOC 2029Z 252DEG 53KT 3156 8241
$$
SHASHY1 follow-up statement
076
WWUS52 KJAX 242045
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
345 PM EST FRI FEB 24 2012
GAC001-005-229-299-305-242115-
/O.CON.KJAX.SV.W.0010.000000T0000Z-120224T2115Z/
WAYNE GA-WARE GA-PIERCE GA-APPLING GA-BACON GA-
345 PM EST FRI FEB 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EST
FOR BACON...SOUTHEASTERN APPLING...EXTREME NORTHERN PIERCE...EXTREME
NORTHERN WARE AND NORTHERN WAYNE COUNTIES...
AT 345 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7
MILES EAST OF NEW LACY...OR 11 MILES SOUTH OF SURRENCY...MOVING EAST
AT 65 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ODUM...
JESUP AND DOCTORTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
SOUTHEAST GEORGIA.
&&
LAT...LON 3180 8197 3179 8195 3176 8194 3176 8191
3173 8190 3171 8187 3167 8184 3166 8181
3163 8177 3162 8177 3144 8248 3156 8256
3157 8257
TIME...MOT...LOC 2045Z 249DEG 55KT 3160 8219
$$
SHASHYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 2:30 PM EST, 59 minutes earlier.
Area forecast discussion, Feb 24, 2:30 PM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EST FRI FEB 24 2012
...WINDY AND WARM WITH RECORD HIGHS THIS AFTERNOON...
...SLIGHT RISK OF SEVERE STORMS THROUGH THIS EVENING...
...SEASONABLY COOL AND BREEZY ON SATURDAY...
.SHORT TERM...TONIGHT THROUGH MONDAY...
THIS AFTERNOON AND EVENING...PRE-FRONTAL SQUALL LINE WILL CONTINUE
ACROSS SE GA WITH SCATTERED/NUMEROUS COVERAGE OF TSTMS SOME OF WHICH
MAY BE SEVERE WITH DAMAGING WINDS/LARGE HAIL AND TORNADO WATCH
REMAINS IN EFFECT UNTIL 8 PM. FURTHER SOUTH ACROSS NE FL ACTIVITY
WILL BE MORE ISOLATED/SCATTERED IN NATURE WITH GUSTY WINDS AT TIMES
LATE THIS AFTERNOON AND EVENING. GRADIENT WIND GUSTS INTO THE 40 TO
45 MPH RANGE OUT OF THE SOUTHWEST WILL CONTINUE UNTIL SUNSET AND
WIND ADVISORY WILL REMAIN IN EFFECT. WIDESPREAD LOWER/MID 80S ACROSS
THE REGION AT 2 PM WITH DAILY RECORD HIGHS ALREADY SET AT AMG/SSI
AND MONTHLY RECORD HIGHS CHALLENGED AT ALL SITES.
REST OF TONIGHT...ISOLATED SHOWER/TSTM ACTIVITY WILL REMAIN POSSIBLE
WITH THE COLD FRONTAL PASSAGE FROM LATE EVENING UNTIL THE EARLY
MORNING HOURS AS THE FRONT PUSHES OFFSHORE. MUCH COLDER AIR WILL
PLUNGE INTO THE REGION WITH TEMPS FALLING INTO THE 40S INLAND AND
50S COAST TOWARD MORNING.
SATURDAY...MUCH COOLER CONDITIONS ARE EXPECTED AS HIGH PRESSURE
BUILDS NORTHWEST OF THE REGION. MAX TEMPS WILL REBOUND ONLY INTO THE
LOWER/MID 60S UNDER PARTLY CLOUDY SKIES. BRISK NORTH WINDS AROUND 15
MPH WITH GUSTS OF 20-25 MPH AT TIMES...STRONGEST ALONG THE COAST.
SAT NIGHT...PARTLY CLOUDY AND COOL WITH MIN TEMPS AROUND 40 DEGREES
ACROSS INLAND AREAS WITH 40S ALONG THE COAST AND ST JOHNS RIVER
BASIN.
SUNDAY AND MONDAY...HIGH PUSHES OFFSHORE INTO THE WRN ATLC AND THIS
SETS UP ONSHORE FLOW AT THE LOWER LEVELS AND DEEP LAYER MOISTURE AND
SHORTWAVE MOVES OUT OF THE GOMEX ACROSS THE FORECAST AREA. FOR NOW
HAVE CAPPED FORECAST AT SCATTERED SHOWERS WITH POPS AT 50% OR LESS.
MOSTLY CLOUDY SKIES WILL KEEP MAX TEMPS IN THE 50S/LOWER 60S ON
SUNDAY AND SLIGHTLY MORE MILD ON MONDAY IN THE UPPER 60S AND LOWER
70S WITH A SLIGHT CHANCE OF A TSTM MIXED IN WITH SHOWER ACTIVITY
DURING THE AFTERNOON HOURS.
.LONG TERM...TUESDAY THROUGH FRIDAY...
NO MAJOR CHANGES TO CURRENT FORECAST PACKAGE AS MAX TEMPS WARM BACK
INTO THE 70S AND NEXT WEAK FRONTAL SYSTEM WILL PRODUCE SLIGHT CHANCE
POPS AT THE MOST RIGHT NOW.
&&
.AVIATION...BEST CHANCE OF THUNDERSTORMS WILL BE AT SSI AS ACTIVITY IS
EXPECTED TO WEAKEN THIS EVENING AS IT MOVES INTO NE FL. HAVE TEMPO
TSRA AT SSI 21Z-00Z...AND VCTS AT NE FL TAFS 22Z-02Z. CONDITIONS
WILL BE MOSTLY VFR OUTSIDE OF SHOWERS/THUNDERSTORMS. STRONG SW WINDS
WILL SHIFT TO THE NW WITH FRONTAL PASSAGE THIS EVENING AND REMAIN
AROUND 10 KNOTS OVERNIGHT WITH RAIN ENDING BY 06Z TONIGHT.
&&
.MARINE...
GUSTY SW WINDS WILL CONTINUE THROUGH THIS EVENING SHIFTING TO THE
NORTHWEST FOLLOWING THE FRONTAL PASSAGE LATE TONIGHT AND VEER TO THE
NORTH ON SATURDAY. WIND SPEEDS IN THE 20-25 KNOT RANGE WITH AN
OCCASIONAL GUST TO 35 KNOTS POSSIBLE AT TIMES THROUGH THE EVENT.
SMALL CRAFT ADVISORIES ARE POSTED AND WILL CONTINUE THROUGH SAT FOR
THE OFFSHORE AND SAT MORNING FOR THE NEARSHORE.
ONSHORE FLOW ON SUNDAY AND MONDAY WILL PRODUCE WINDS OF 15-20 KNOTS
AND AT LEAST SMALL CRAFT EXERCISE CAUTION CONDITIONS AND POSSIBLE
ADVISORIES. BREAKERS IN THE SURF ZONE WILL BUILD TO 3-5 FT.
RIP CURRENTS: LOW RISK WILL CONTINUE THROUGH SATURDAY WITH MODERATE
EXPECTED BY SUNDAY WITH THE RETURN OF ONSHORE FLOW.
&&
.FIRE WEATHER...
SAT AFTERNOON...MIN RH VALUES EXPECTED TO FALL TO AROUND 25% ACROSS
ALL INLAND AREAS AND WILL COMBINE WITH NORTH WINDS AT 10-15 MPH WITH
GUSTS TO 20 MPH AT TIMES. THIS WILL BE CLOSE ENOUGH TO KEEP THE FIRE
WEATHER WATCH IN PLACE ACROSS NORTHEAST FLORIDA WITH BORDERLINE RED
FLAG CONDITIONS. WINDS WILL FALL SHORT OF HEADLINE CRITERIA ACROSS
SE GA. WILL LET MID SHIFT MAKE FINAL CALL ON FIRE DANGER STATEMENT
OR RED FLAG WARNING.
&&
.CLIMATE...
VERY MILD OVERNIGHT MIN TEMPERATURES IN THE UPPER 60S TO NEAR 70
DEGREES HAVE FOR THE MOMENT SET NEW CALENDAR DAY RECORDS FOR HIGH
MINIMUM TEMPERATURES FOR THE DATE (FEBRUARY 24TH). WITH THE COLD
FRONTAL PASSAGE EXPECTED TONIGHT...THESE WOULD HAVE TO HOLD THROUGH
MIDNIGHT TO BECOME NEW RECORDS. SO FAR OVERNIGHT LOWS AT...
JACKSONVILLE 69 DEGREES...RECORD HIGH MIN TEMP IS 68 IN 1962
GAINESVILLE 70 DEGREES...RECORD HIGH MIN TEMP IS 65 IN 1909
ST SIMONS ISLAND 68 DEGREES...RECORD HIGH MIN TEMP IS 63 IN 1962
ALMA GEORGIA 70 DEGREES...RECORD HIGH MIN TEMP IS 66 IN 1996
DAILY RECORD HIGHS TODAY WILL LIKELY BE CHALLENGED OR BROKEN AND ARE
LISTED BELOW AS WELL...
JACKSONVILLE 88/1962
GAINESVILLE 88/1962
ST SIMONS ISLAND 82/1962
ALMA GEORGIA 80/1982
MAX TEMPS WILL REACH INTO THE MID/UPPER 80S WHICH WILL CHALLENGE ALL
TIME RECORD HIGHS FOR THE MONTH OF FEBRUARY WHICH ARE...
JACKSONVILLE AND GAINESVILLE...88
ALMA GEORGIA...86
ST SIMONS ISLAND...85
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 44 61 39 57 / 40 0 10 40
SSI 47 60 44 56 / 30 0 10 50
JAX 49 63 41 58 / 30 0 20 50
SGJ 50 60 48 61 / 20 0 20 50
GNV 50 63 44 60 / 20 0 20 50
OCF 52 63 47 65 / 20 0 30 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
SUWANNEE-UNION.
GA...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR APPLING-ATKINSON-
BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
WARE-WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM EST SATURDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 10 AM EST SATURDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
HESS/ZIBURA/KEEGANHazardous weather outlook, Feb 24, 12:10 PM EST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1210 PM EST FRI FEB 24 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-251015- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1210 PM EST FRI FEB 24 2012 THIS OUTLOOK IS FOR AM...NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...TORNADO WATCH FOR SOUTHEAST GEORGIA UNTIL 8 PM EST... ...WIND ADVISORY IN EFFECT TODAY... ...SMALL CRAFT ADVISORIES IN EFFECT THROUGH SATURDAY MORNING... .DAY ONE...THIS AFTERNOON AND TONIGHT... A TORNADO WATCH IS IN EFFECT FOR SOUTHEAST GEORGIA UNTIL 8 PM THIS EVENING. A FEW THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND ISOLATED TORNADOES THIS AFTERNOON AND EARLY EVENING. THE STORMS ARE EXPECTED TO WEAKEN THIS EVENING AS THEY MOVE INTO NORTHEAST FLORIDA. STRONG WIND GUSTS ARE EXPECTED ACROSS THE AREA TODAY. WINDS WILL FREQUENTLY GUST TO 35 MPH WITH OCCASIONAL GUSTS AS HIGH AS 40 TO 45 MPH AND LOCAL WIND GUSTS UP TO 50 MPH. A WIND ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO SMALL CRAFT ADVISORY LEVELS OVER THE WATERS THIS AFTERNOON. WINDS WILL TURN TO THE NORTHWEST THIS EVENING AND CONTINUE AT SMALL CRAFT ADVISORY LEVELS THROUGH SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TO BE ACTIVATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS/MZ
In the hours before
Special weather statement, Feb 24, 1:48 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
148 PM EST FRI FEB 24 2012
GAZ132>135-149-150-241930-
APPLING-ATKINSON-BACON-COFFEE-JEFF DAVIS-WARE-
148 PM EST FRI FEB 24 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EXTREME
NORTHWESTERN WARE...SOUTHERN JEFF DAVIS...EXTREME WESTERN APPLING...
NORTHWESTERN ATKINSON...NORTHWESTERN BACON AND COFFEE COUNTIES FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 230 PM EST...
AT 147 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS MOVING NORTHEAST AT 55 MPH ACROSS COFFEE AND NORTHWEST
ATKINSON COUNTIES. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND WILLACOOCHEE...AMBROSE...DOUGLAS...BROXTON...WEST
GREEN...NICHOLLS...DENTON AND GRAHAM THROUGH 230 PM EST. SMALL HAIL
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
SOUTHEAST GEORGIA.
LAT...LON 3184 8249 3158 8254 3138 8265 3133 8307
3136 8311 3140 8314 3144 8314 3147 8316
3149 8311 3157 8306 3161 8306 3163 8304
TIME...MOT...LOC 1847Z 246DEG 55KT 3146 8304
WOLFLocal storm report, Feb 24, 2:05 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
205 PM EST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM NON-TSTM WND GST ALMA 31.54N 82.48W
02/24/2012 M0 MPH BACON GA ASOS
A WIND GUST OF 44 MILES AN HOUR WAS RECORDED AT 125 PM AT
BACON COUNTY AIRPORT IN ALMA, GEORGIA.
&&
PKEEGANLocal storm report, Feb 24, 2:14 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
214 PM EST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM NON-TSTM WND GST 5 SE JACKSONVILLE HEIGH 30.20N 81.73W
02/24/2012 M41 MPH DUVAL FL ASOS
THE ASOS AT JACKSONVILLE NAVAL AIR STATION REPORTED A
WIND GUST OF 41 MILES AN HOUR AT 150 PM.
&&
PKEEGANSpecial weather statement, Feb 24, 2:18 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
218 PM EST FRI FEB 24 2012
GAZ132>135-149-242015-
APPLING-ATKINSON-BACON-COFFEE-JEFF DAVIS-
218 PM EST FRI FEB 24 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS...
APPLING...NORTHWESTERN ATKINSON...NORTHERN BACON AND COFFEE COUNTIES
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 315 PM EST...
AT 217 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A BAND ACROSS WESTERN APPLING...SOUTHERN JEFF
DAVIS...COFFEE...AND NORTHWEST ATKINSON COUNTIES...MOVING EAST AT
55 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WEST GREEN...DOUGLAS...BROXTON...SNIPESVILLE...NICHOLLS...DENTON...
ALMA...GRAHAM...PINE GROVE AND BAXLEY THROUGH 315 PM EST. HAIL UP TO
THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
SOUTHEAST GEORGIA.
LAT...LON 3194 8233 3194 8228 3175 8213 3171 8213
3147 8260 3147 8262 3145 8263 3141 8272
3131 8307 3133 8307 3140 8314 3146 8316
3149 8311 3159 8306 3196 8242
TIME...MOT...LOC 1917Z 248DEG 50KT 3159 8272
WOLFLocal storm report, Feb 24, 3:05 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
305 PM EST FRI FEB 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM NON-TSTM WND GST ALMA 31.54N 82.48W
02/24/2012 M41 MPH BACON GA ASOS
AT 223 PM...THE ASOS IN ALMA GEORGIA AT BACON COUNTY
AIRPORT RECORDED A WIND GUST AT 41 MILES AN HOUR.
&&
PKEEGANSpecial weather statement, Feb 24, 3:13 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
313 PM EST FRI FEB 24 2012
GAZ132-134-149-150-242045-
ATKINSON-BACON-COFFEE-WARE-
313 PM EST FRI FEB 24 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
WARE...NORTHERN ATKINSON...SOUTHWESTERN BACON AND SOUTHERN COFFEE
COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 345 PM EST...
AT 313 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER WILLACOOCHEE...MOVING EAST AT 60 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WILLACOOCHEE...PEARSON...DOUGLAS...NICHOLLS AND BICKLEY THROUGH 345
PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION
WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE
WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR
SOUTHEAST GEORGIA.
LAT...LON 3163 8259 3143 8247 3122 8305 3123 8306
3127 8304 3131 8307 3133 8307 3136 8311
3140 8314 3142 8314
TIME...MOT...LOC 2013Z 250DEG 50KT 3137 8299
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:54 AM EST | Wind Advisory | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more | 14 hr |
| Feb 24, 1:48 PM EST | Special Weather Statement | JAX | Coffee | 42 min |
| Feb 24, 2:18 PM EST | Special Weather Statement | JAX | Appling, Bacon, Coffee, Jeff Davis | 57 min |
| Feb 24, 3:07 PM EST | Tornado Warning | JAX | Appling, Bacon, Pierce, Wayne | 38 min |
| Feb 24, 3:13 PM EST | Special Weather Statement | JAX | Atkinson | 32 min |
| Feb 24, 3:20 PM EST | Severe Thunderstorm Warning | JAX | Atkinson, Bacon, Coffee, Ware | 40 min |
| Feb 24, 3:32 PM EST | Special Weather Statement | JAX | Atkinson, Pierce | 58 min |
| Feb 24, 3:51 PM EST | Severe Thunderstorm Warning | JAX | Appling, Atkinson, Bacon, Coffee, Pierce, Ware and 1 more | 39 min |
| Feb 24, 4:11 PM EST | Tornado Warning | JAX | Appling, Bacon, Pierce, Wayne | 34 min |
| Feb 24, 4:48 PM EST | Special Weather Statement | JAX | Wayne | 22 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.